Format

Send to

Choose Destination
J Okla State Med Assoc. 1994 Sep;87(9):399-404.

Androgenic/anabolic steroid-induced intrahepatic cholestasis: a review with four additional case reports.

Author information

1
Oklahoma Transplantation Institute, Baptist Medical Center of Oklahoma, Oklahoma City 73112.

Abstract

Four cases of severe cholestasis attributed to anabolic/androgenic steroid usage are reported. These cases are reported because each was severely jaundiced (peak bilirubin level 62 mg/dl), developed advanced hepatic failure (Child's Class B) and was referred to a liver transplant center for consideration for liver transplantation. The hepatic dysfunction and cholestasis in each persisted for 3 months or more. Moreover, in two the hepatic dysfunction was complicated by the development of renal dysfunction and anemia requiring additional medical interventions. With prolonged medical therapy, each case recovered fully without transplantation. These cases are important because they demonstrate that drug-induced cholestasis can be prolonged, can mimic advanced liver disease, and can be associated with co-existent renal dysfunction.

PMID:
7996313
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center